Jump to content


Photo

Gleevec and eyes


  • Please log in to reply
31 replies to this topic

#21 gerry

gerry

    Advanced Member

  • Members
  • PipPipPip
  • 1,036 posts

Posted 13 September 2016 - 04:59 PM

My opthalmologist mentioned to me about the jelly eventually liquifying as we age. I smiled to myself and thought at least one doc says I'm still young. Lol.
Glad it wasn't anything serious, but good to just be sure. :-)

#22 snowbear

snowbear

    Advanced Member

  • Members
  • PipPipPip
  • 176 posts

Posted 22 September 2016 - 09:35 AM

It's the Gleevec.  I could not be more sure of it. I've been taking it on and off and every time I don't take it, my eyes improve only to worsen again when I resume the Gleevec.  It feels like razor blades in my eys and my tears burn the surrounding skin.  It nearly blistered at one point. My next onc appointment is still  2 ½ weeks away so I will try to take it more consistently until then.  But I'm asking to switch.  I can live with the puffiness, increased joint and body pain, shortness of breath, some weight gain, but I can't deal with this. 



#23 kat73

kat73

    Advanced Member

  • Members
  • PipPipPip
  • 884 posts
  • LocationWashington, DC area

Posted 22 September 2016 - 12:09 PM

Snowbear - I had a huge, just ghastly problem with puffy eyes on Gleevec (not your worst complaint regarding your eyes, I know) and as soon as I switched to Sprycel, there was an equally huge improvement.  So, here's hoping for you!


Dx July 2009 on routine physical.  WBC 94.  Started Gleevec 400 mg Sept 2009.  MMR at 2yrs.  Side effects (malaise, depression/anxiety, fatigue, nausea, periorbital edema) never improved.  Kidney issues developed because of Gleevec.  Switched to Sprycel 70 mg in Aug 2011.  Above side effects disappeared or improved.  Have been MR3.5 - 4.5 ever since.  Two untreated pleural effusions followed by one treated by stopping Sprycel Jan 2017.  After 9 weeks, PCR showed loss of MMR; re-started Sprycel at 50 mg and in 3 months was back to <0.01% IS.  Pleural effusion returned within a couple of months, same as before (moderate, left side only).  Stopped Sprycel 50 mg for 12 weeks; pleural effusion resolved.  At about a monthoff the drug, PCR was 0.03; at 11 weeks it was 2.06 - lost CCyR? Have returned to 50 mg Sprycel for 3 weeks, intending to reduce to 20 mg going forward.


#24 campanula

campanula

    Advanced Member

  • Members
  • PipPipPip
  • 53 posts

Posted 22 September 2016 - 12:54 PM

I'm so glad to hear you figured it out, Snowbear.  And I'm glad you're planning to switch meds - I couldn't live with it, either!  (The nighttime ointment seems to be helping me and I haven't had another bad "incident" in about a month.  Knock on wood...)  Hope to hear a good report from you once you change meds.


Dx 2/16: PCR = 59.4%

BMB showed second translocation.

400 mg generic Imatinib

5/16:  PCR = 0.88%

8/16: PCR = 0.04%

11/16 PCR = 0.01%

2/17 PCR < 0.01%

2/17 BMB results:  all translocations gone.

6/17 PCR = 0.03%

9/17 PCR = 0.01%

1/18 PCR = 0.01%

 

 


#25 gerry

gerry

    Advanced Member

  • Members
  • PipPipPip
  • 1,036 posts

Posted 22 September 2016 - 05:12 PM

Your eyes were definitely worse than a stye, good that you've identified the issue. If you can switch to Sprycel you would probably be better off starting at a lower dose than the 100mg. It might be that you are extremely sensitive to the TKIs.

#26 snowbear

snowbear

    Advanced Member

  • Members
  • PipPipPip
  • 176 posts

Posted 22 September 2016 - 07:15 PM

Doc has talked about switching meds before if my BCR-ABL/FISH don't improve, but only to Bosulif.  I think she's scared of Tasigna & Sprycel because of the potential heart and lung issues.  I'm going thru testing with a pulmonologist now for shortness of breath as it is.



#27 gerry

gerry

    Advanced Member

  • Members
  • PipPipPip
  • 1,036 posts

Posted 22 September 2016 - 11:37 PM

If I have to return to a TKI, doc has taken Tasigna off the table for me due to heart issues. Fingers crossed on the Bosulif for you.



#28 Susan61

Susan61

    Advanced Member

  • Members
  • PipPipPip
  • 43 posts
  • LocationNew Jersey

Posted 09 October 2016 - 04:47 PM

I have not been on here in awhile, but I am still going strong with my Gleevec.  Been PCRU now for 15 years, but still have issues with my eyes.  Constant eyebleeds and orbital edema.  Cannot put make-up on my eyes like I used to.

Nothing seems to help me.   I gave up trying to figure out how to get the swollen eyes under control.

 



#29 Red Cross Kirk

Red Cross Kirk

    Advanced Member

  • Members
  • PipPipPip
  • 173 posts
  • LocationOregon

Posted 10 October 2016 - 09:54 AM

I have not been on here in awhile, but I am still going strong with my Gleevec.  Been PCRU now for 15 years, but still have issues with my eyes.  Constant eyebleeds and orbital edema.  Cannot put make-up on my eyes like I used to.

Nothing seems to help me.   I gave up trying to figure out how to get the swollen eyes under control.

Susan,

 

I reduced Gleevec from 400mg to 200mg per day last year and I'd estimate that my eyebleeds and cramping have had a 90% reduction since then.  Like they say, "Your mileage may vary", but it's worth considering.


Kirk

 

9/25/2012  p210 transcript 118.7% IS @ Dx, begin Gleevec 400mg/day
12/2012  3.59% & bone marrow biopsy - no residual myeloproliferative features but detected 1/20 metaphases containing the Philadelphia chromosome
2013  0.914%, 0.434%, 0.412%
10/2013  0.360% & bone marrow biopsy - normal male karyotype with no evidence of a clonal cytogenetic abnormaltiy
2014  0.174%, 0.088%, 0.064%

2015  0.049%, decrease to Gleevec 200mg/day, 0.035%, 0.061%, 0.028%

2016  0.041%, 0.039%, 0.025%

2017  0.029%, 0.039%, switched to generic imatinib 200mg/day, 0.070%, 0.088%

2018  0.233%


#30 kat73

kat73

    Advanced Member

  • Members
  • PipPipPip
  • 884 posts
  • LocationWashington, DC area

Posted 10 October 2016 - 11:11 AM

Susan - Please see my post in your other thread.  The periorbital edema goes hand-in-hand with 400 mg of Gleevec, absolutely and without question.  When I reduced to 200, it improved noticeably; when I went back to 400 it came fully back.  When I switched to Sprycel, it left completely.  The way it made me look - old, sick, tired, drunk - was fully equally distressing as any other side effect and contributed mightily to depression.  You are in such an enviable position for cessation!  The studies have shown pretty handily that you would have almost zero risk in trying, that you could quickly regain control of the CML if you lost it.  Think what it would add to the proverbial quality of life to not be adding these Gleevec side effects!   


Dx July 2009 on routine physical.  WBC 94.  Started Gleevec 400 mg Sept 2009.  MMR at 2yrs.  Side effects (malaise, depression/anxiety, fatigue, nausea, periorbital edema) never improved.  Kidney issues developed because of Gleevec.  Switched to Sprycel 70 mg in Aug 2011.  Above side effects disappeared or improved.  Have been MR3.5 - 4.5 ever since.  Two untreated pleural effusions followed by one treated by stopping Sprycel Jan 2017.  After 9 weeks, PCR showed loss of MMR; re-started Sprycel at 50 mg and in 3 months was back to <0.01% IS.  Pleural effusion returned within a couple of months, same as before (moderate, left side only).  Stopped Sprycel 50 mg for 12 weeks; pleural effusion resolved.  At about a monthoff the drug, PCR was 0.03; at 11 weeks it was 2.06 - lost CCyR? Have returned to 50 mg Sprycel for 3 weeks, intending to reduce to 20 mg going forward.


#31 jamesm

jamesm

    New Member

  • Members
  • Pip
  • 7 posts

Posted 11 May 2017 - 05:43 PM

I had very noticeable eye puffiness on 400mg Gleevec. I was then switched to 800mg Tasigna and while the puffiness went away, I've struggled with eye redness and overall sensitivity which leads to more redness. Eye drops help a little but the relieve doesn't last.



#32 jmoorhou

jmoorhou

    Advanced Member

  • Members
  • PipPipPip
  • 314 posts
  • LocationOutside of San Francisco

Posted 15 May 2017 - 08:44 PM

I would not use the eye cream unless it's hypoallergenic.  Unless it's a steroid cream, it sounds like your body is super sensitive right now.


Diagnosed 3/2014 WBC 28 Non detectable within 3 monthsGleevec 400 mg 5/2014 one hour after dinner really improves nausea300 mg 12/15/2016200 mg and 300 mg Gleevec 2/25/2017 (after 3 years on Gleevec) For last four months taking 300 mg per day. Last CMC showed liver enzymes elevated, went to a good Naturopath and he recommended 4 Tumeric, 10,000 mg Vitamen D, and 3 milk thistle (silymarin) daily. Also use One<p>Day Detox Dandeloin tea, and Nettle Tea and a slice of ginger every day...in two months liver tests were below normal.Janis




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users